Doctor insights on:
Does Obesity Cause Hair Loss
Maybe but ask doctor: A person with obesity and hair loss may have a hormonal problem that a doctor can evaluate. Men with obesity may have higher levels of Estrogens (female-type hormones) due to estrogen produced in fat cells, which could lead to a smaller amount of "masculine-type" body hair. On the other hand, a person could be obese and losing hair, without the two symptoms having any relationship to one another. ...Read more
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Could fatty liver from obesity cause hair loss? Or is it from losing 52 lbs since march or could my fatty liver be getting worse
What kinds of illnesses cause hair loss? I am 38 f. I do have fatty liver from being obese and habe lost 35 lbs.
Any change: Actually any change in your body, even a good change like weight loss, can cause a temporary increase in the normal rate of hairs falling out. But this is a short phase, and when the hairs grow back, your hair will be as full as ever. ...Read more
PCOS: Polycystic ovary syndrome can be associated with fatty liver, high triglycerides, low hdl, high risk for diabetes, irregular periods, hair in unwanted areas and also male pattern hair loss. Insulin resistance is a common factor among the symptoms. Resulting high Insulin levels interfere in normal menstrual cycles, allowing for more testosterone like hormones to build up causing hair loss in some. ...Read more
I am suffering from sexual exhaustion symptoms, mainly hair loss and difficulty in erecting from sex. I am 21 male and not obese. I need solutions!
What symptoms?: I am not aware of a syndrome of sexual exhaustion. Most 20 year old males think they're ready for anything and everything. What do you need a solution for? Need more information. ...Read more
Hi my aunty suffers with dizzy spells and hair loss she also very obese and feels full all the time but she doesn't eat much. What could this be?
Dizzy and not hungry: It's hard to say since there are so many things that can cause those symptoms. The dizziness may be from dehydration, irregular heart rhythm, carotid artery stenosis, strokes, high or low blood pressure, medication, etc. The hair loss may be from nutritional deficiency. Sounds weird, but a large % of overweight people are actually malnurished because they don't eat a healthy diet. Needs to see doc. ...Read more
I have haito loss due to PCOS. I'm obese 256 pounds. Will exercise help stop the hair fall? Or is this permanent and I will go bald? Please help!
Time to start losing your weight. Please go to a nearby training facility and gradually lose weight under control of a weight specialist. Don't try and lose weight "overnight" - be patient!
I don't think your weight will cause hair loss. Surely you have seen many markedly overweight women without hair loss. ...Read more
Many...: There are many possible causes of hair loss. Hair loss can be caused by a medication, physical or emotional stress, anemia, thyroid disease, hormonal changes, autoimmune diseases or simply age/genetic. Your doctor will help you determine the reason for the loss. When it's due to aging, we can treat it with rogaine (minoxidil). ...Read more
Ionic hair dryer:
Only if it is not used carefully.
Read all the instructions.
Better still go online and look up all you can about "Ionic Hair Dryer" and then "Potential side effects of ionic hair dryer".
Do the wrong think and you won't like the outcome. ...Read more
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Many causes.: You need to see a skin doctor for evaluation and treatment. ...Read more
Hair loss: Can be stress, tight hair clips/bands, hormonal. Check thyroid, androgens, polycystic ovary disease, autoimmune disease, certain medications like b-blockers, amphetamines, low iron (anemia), low zinc levels, fatty acid deficiency, low protein diet, anoraxia/bulemia, recent childbirth, starting stopping birth control pills, and family pattern of hair. Follow up with a dermatologist. ...Read more
Not likely, BUT..: But become knowledgable about taking hgh, whether it does anything positive for people and the aging process (i and almost all well-done studies say no). If one has a deficiency in hgh (rare), it may inc bone density, mm mass, increase exercise capacity, but does not increase strength. There r multiple risks: joint/mm pains, carpal tunnel, swelling, large breasts in males...Fagetabotit-:). ...Read more
Spironlactone: This medication is a diuretic but is used often for hirsutism (hair growth in places you don't want), so in a way it can cause decrease in hair growth. There are many causes of hair loss, get some labs done to confirm you are not iron deficient for sure. If the hair loss started after starting the spironolactone, then it may be culprit for you. ...Read more
Many possibilities: Many possible causes of hair loss including genetic inheritance, underlying medical disorder such as hypothyroid, anemia, hormonal imbalance, nutritional deficiencies, reaction to meds, stress or trauma, over-processing or treatment with chemicals (ie: straighteners, dyes, perms), hair extensions or braids causing tension on roots or follicles, scalp conditions. ...Read more
Hair Loss and Med: Hair loss appears to be a complaint in people taking Amitriptyline hydrochloride (elavil®). In clinical studies, hair loss was reported in people who took amitriptyline. How commonly it occurs, though, was not reported. However, given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination. ...Read more
No: Look for another cause for your hair loss -- if it's not a normal man's progressive baldness, consider a thyroid check, a scalp fungus, telogen effluvium and alopecia areata. If your high bilirubin is isolated and unconjugated and you feel well, chances are it's gilbert's non-disease and won't affect in in any way. ...Read more
Chemo and hair loss:
Please go on-line to
www. Mayoclinic. Org/tests-procedures/chemotherapy/in-depth/hair=loss/art-20046920
If you cannot access this from home go to your local library and they will help.
You should get some important understanding from this and you may need to get a air piece. Not pleasant but important as hopefully your cancer is coming under control.
Best wishes - you deserve it! ...Read more